MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 DOT PG PRO 22G 8CM RT; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 DOT PG PRO 22G 8CM RT; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged guidewire was confirmed.The product returned for evaluation was one 22ga x 8cm powerglide pro midline catheter assembly.The catheter had been advanced and the safety mechanism was engaged.Usage residues were observed throughout the sample.The guidewire exhibited a complete break just distal of the needle tip.The distal fragment was not returned.Microscopic inspection of the wire revealed the break to have occurred in the transition region.The break exhibited a granular fracture surface.Microscopic inspection of the needle revealed mechanical damage along the proximal edge of the bevel.The guidewire break features were consistent with tensile (pulling) damage.The needle bevel deformation indicated that retraction of the wire against the needle at a sharp angle likely initiated the wire damage.A lot history review (lhr) of reex1255 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported the wire fell off when attempting to retract back into the housing.No other information provided.On (b)(6) 2021- the guidewire of the returned sample exhibited a complete break.

Brand Name
DOT PG PRO 22G 8CM RT
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key12219700
Report Number3006260740-2021-02946
Device Sequence Number1390435
Product Code FOZ
UDI-Device Identifier00801741152771
UDI-Public(01)00801741152771
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberF322088PTX
Device Lot NumberREEX1255
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/30/2021
Initial Report FDA Received Date07/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;